MAUDE Adverse Event Report: SEQUENT MEDICAL, INC WEB LOW PROFILE SL-USA W4-7-3FOR US; WOVEN ENDOBRIDGE (WEB) ANEURYSM EMBOLIZATION SYSTEM, PRODUCT

SEQUENT MEDICAL, INC WEB LOW PROFILE SL-USA W4-7-3FOR US; WOVEN ENDOBRIDGE (WEB) ANEURYSM EMBOLIZATION SYSTEM, PRODUCT
Model Number FGA25070-030
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Codes Hemorrhage, Subarachnoid (1893); Rupture (2208)
Date of Event 08/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned for evaluation; therefore, an analysis could not be conducted.The root cause cannot be determined.The instructions for use (ifu) identifies rupture as a potential complication associated with the use of this device.The device associated with this event was used during the same procedure referenced in mfr.Report # 2032493-2019-00223.
 
Event or Problem Description
It was reported that treatment was attempted on an anterior communicating artery aneurysm (acom) which had an acute takeoff angle from the parent artery.After multiple attempts, the microcatheter finally gained access to the aneurysm from the right internal carotid artery (ica); however, the web device was not opening adequately, despite several deployment attempts.The microcatheter and web device were removed.A new via 21 microcatheter was successful at obtaining access to the aneurysm from the left ica.Deployment of the same web device was attempted, but efforts were unsuccessful due to difficult anatomy.During partial deployment of the web, a new roadmap image was obtained, which demonstrated an aneurysm rupture with contrast extravasation.The web device was removed and the aneurysm was partially coiled through the via microcatheter, which was effective at controlling the bleeding; however, changes in the patient's vital signs were indicative of a subarachnoid hemorrhage.The aneurysm treatment was stopped at this point so that an evd could be placed.The patient was stable at the end of the procedure.The patient is reported to have recovered and the aneurysm was retreated with another endovascular procedure.

Brand Name
WEB LOW PROFILE SL-USA W4-7-3FOR US
Common Device Name
WOVEN ENDOBRIDGE (WEB) ANEURYSM EMBOLIZATION SYSTEM, PRODUCT
Manufacturer (Section D)
SEQUENT MEDICAL, INC
11 a columbia
aliso viejo CA 92656
MDR Report Key9056928
Report Number2032493-2019-00222
Device Sequence Number19609962
Product Code OPR
UDI-Device Identifier00854111006136
UDI-Public(01)00854111006136(11)190123(17)220206(10)19012304
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P170023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/06/2022
Device Model NumberFGA25070-030
Device Catalogue NumberFGA25070-030
Device Lot Number19012304
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2019
Initial Report FDA Received Date09/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;